PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What are rebound or medication overuse headaches?

ANSWER

If you take your headache drugs too often, it can backfire. Your pain can come on stronger and more often. Doctors call this a "rebound" or “medication overuse” headache. You'll need to work with your doctor to find the right treatment. Often, you just have to cut back on the amount of medicine you take.

From: Causes and Types of Headaches WebMD Medical Reference

SOURCES:

Cleveland Clinic: "Migraine Headaches," "Tension Headaches."

Johns Hopkins Medicine: "Rebound Headaches."

Merck Manual: "Tension-Type Headache."

Seminars in Neurology: "Diagnosis and Management of Chronic Daily Headache."

University of Maryland Medical System: "Sinus Headache."

American Migraine Foundation: "Tension-type Headache."

Reviewed by Jennifer Robinson on September 08, 2018

SOURCES:

Cleveland Clinic: "Migraine Headaches," "Tension Headaches."

Johns Hopkins Medicine: "Rebound Headaches."

Merck Manual: "Tension-Type Headache."

Seminars in Neurology: "Diagnosis and Management of Chronic Daily Headache."

University of Maryland Medical System: "Sinus Headache."

American Migraine Foundation: "Tension-type Headache."

Reviewed by Jennifer Robinson on September 08, 2018

NEXT QUESTION:

What triggers migraines?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.